Heat, Franklin
- When
- July 3, 9:00 AM CST to July 4, 6:00 PM CST
- Where
- Franklin forecast zone
- Reported by
- ASOS
- Coordinates
- 33.176, -95.218 (the zone’s center; the record gives no point)
An upper level ridge lingered over the Four State Region through the first several days of July, while at the surface, a stationary front persisted over Southeast Oklahoma into Southwest Arkansas and North Louisiana. Compressional warming along and just south of the front allowed temperatures to climb to the upper 90s to near 100 degrees across East Texas on the 3rd and 4th.
Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
An upper level ridge lingered over the Four State Region through the first several days of July, while at the surface, a stationary front persisted over Southeast Oklahoma into Southwest Arkansas and North Louisiana. Compressional warming along and just south of the front allowed temperatures to climb to the upper 90s to near 100 degrees across East Texas on the 3rd and 4th. However, slightly drier air was able to mix down to the surface each afternoon, resulting in slightly lower heat indices ranging from 105 to 109 degrees.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 3, 5:36 AM CST, 3 hours 24 minutes earlier.
Area Forecast Discussion
National Weather Service Shreveport LA
636 AM CDT Wed Jul 3 2024
...New AVIATION...
.SHORT TERM...
(Wednesday through Thursday)
Issued at 220 AM CDT Wed Jul 3 2024
Bottom line up front...it is going to be hot for Independence Day.
High pressure will remain over the region through Thursday,
allowing temperatures to soar into the upper 90s to near 100
degrees. Mix this with higher humidity values and we will see heat
index values range from around 105 to 113 degrees across the area.
As a result, Heat Advisory remains in effect for some of our east
Texas counties along with McCurtain county with an Excessive Heat
Warning for the remainder of the region. Changes to these product
was the addition of Angelina and Nacogdoches counties into the
Excessive Heat Warning and then I have decided to extend the
products out through 8:00 PM Thursday evening. Main reason for
this is for messaging purposes. With the amount of people expected
to be spending time outdoors on Thursday, we wanted to make sure
to message early that it is going to be hot, not to mention that
the numbers support the extension.
Very isolated showers and thunderstorms will remain possible
across much of the region this afternoon. Yesterday we had some
showers pop up as far north as the I-30 corridor. Nonetheless, the
best chances remain across our southern zones, but I can't rule
out a random shower or two outside the areas of greatest PoPs. For
Independence Day, the best chances for some of natures fireworks
will be across our south and eastern zones, however, a stray
shower or two could be possible once again outside of the highest
PoPs. /33/
&&
.LONG TERM...
(Thursday Night through Wednesday)
Issued at 220 AM CDT Wed Jul 3 2024
There is some good news and some bad news about the long-term
portion of the forecast. The good news is, there seems to be a
little pattern shift as we head into the weekend that could bring
some widespread rain chances to the area in addition to some
relief from the heat we have been seeing. Especially for Saturday
and Sunday, guidance is suggesting temperatures in the upper 80s
to lower 90s across the region. The bad news is that heat indices
appear to remain in the upper 90s to lower 100s. Even better,
these "cooler" ambient temperatures will continue into the start
of next week and there is a chance that we might not need the heat
products that seem to be endless right now.
The precipitation potential towards the end of the week and into
the weekend is due to the stubborn upper-level ridge finally
shifting far enough to the east and an upper-level trough digging
into the Plains. An associated frontal boundary at the surface
will begin to push south and into our region by early Friday
morning across our northern zones before spreading through the
remainder of the area during the day. This frontal boundary will
stall out across our northern zones as we head into the rest of
the weekend, allowing for additional showers and thunderstorms to
develop and move through the area for both Saturday and Sunday.
From here, all eyes continue to turn to the Gulf of Mexico as what
is now Hurricane Beryl decides where it wants to go. The GFS (yes
it is only one model solution) has Beryl heading into far south
Texas with another disturbance following behind it and then
tracking through our region. With the amount of heat and lack of
rain, this moisture might be welcomed with open arms to some. /33/
&&
.AVIATION...
(12Z TAFS)
Issued at 632 AM CDT Wed Jul 3 2024
VFR flight conditions should prevail at all TAF sites for the next
24 hours. Isolated showers and thunderstorms associated with the
sea breeze may affect portions of Deep East Texas eastward into
Central Louisiana between 03/18z-04/02z, but overall rain chances
at KLFK remain low. Southerly surface winds should also persist
with sustained speeds remaining below 10 kts.
CN
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 101 82 99 81 / 10 0 10 10
MLU 99 78 97 79 / 20 10 20 10
DEQ 98 77 97 74 / 10 0 10 30
TXK 101 80 99 78 / 10 10 10 20
ELD 99 78 97 76 / 10 10 10 20
TYR 99 80 99 78 / 0 0 0 10
GGG 99 79 98 78 / 10 10 0 10
LFK 97 77 97 77 / 20 10 10 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Excessive Heat Warning until 8 PM CDT Thursday for ARZ050-051-
059>061-070>073.
LA...Excessive Heat Warning until 8 PM CDT Thursday for LAZ001>006-
010>014-017>022.
OK...Heat Advisory until 8 PM CDT Thursday for OKZ077.
TX...Excessive Heat Warning until 8 PM CDT Thursday for TXZ097-112-
126-138-150>153-165>167.
Heat Advisory until 8 PM CDT Thursday for TXZ096-108>111-124-125-
136-137-149.
&&
SHORT TERM...33
LONG TERM....33
AVIATION...09Hazardous Weather Outlook National Weather Service Shreveport LA 531 AM CDT Wed Jul 3 2024 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-TXZ097-112-126- 138-151>153-165>167-041045- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant- Caldwell-La Salle-Bowie-Cass-Marion-Harrison-Panola-Nacogdoches- Shelby-Angelina-San Augustine- 531 AM CDT Wed Jul 3 2024 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM CDT THURSDAY... This Hazardous Weather Outlook is for south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, east Texas and northeast Texas. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Excessive Heat Warning. An Excessive Heat Warning is now in effect tonight and through Thursday evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Excessive Heat Warning. Dangerously hot conditions are expected to continue through much of the week. Aside from this, showers and thunderstorm chances will be confined to our far southern zones during the week, with more widespread chances possible late this week and into the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OKZ077-TXZ096-108>111-124-125-136-137-149-041045- McCurtain-Red River-Franklin-Titus-Camp-Morris-Wood-Upshur-Smith- Gregg-Cherokee- 531 AM CDT Wed Jul 3 2024 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM CDT THURSDAY... This Hazardous Weather Outlook is for southeast Oklahoma and northeast Texas. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. A Heat Advisory is now in effect tonight and through Thursday evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. Dangerously hot conditions are expected to continue through much of the week. Aside from this, showers and thunderstorm chances will be confined to our far southern zones during the week, with more widespread chances possible late this week and into the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. TXZ150-041045- Rusk- 531 AM CDT Wed Jul 3 2024 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM CDT THURSDAY... This Hazardous Weather Outlook is for northeast Texas. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Excessive Heat Warning. A Heat Advisory is now in effect tonight and through Thursday evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Excessive Heat Warning. Dangerously hot conditions are expected to continue through much of the week. Aside from this, showers and thunderstorm chances will be confined to our far southern zones during the week, with more widespread chances possible late this week and into the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The national radar mosaic for the moment the first event began.
8 heat. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2024Every state in 2024This day in weather historyWarnings in Texas, July 2024
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1195352, 1195353, 1195354, 1195356, 1195357, 1195359, 1195360, 1195362.